Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 72, NWS Wichita, KS

May 2, 2008Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 2, 2008, 12:56 AM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 12:56 AM CDT (05:56 UTC)
Expired
May 2, 2008, 1:35 AM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 121 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 1, 5:36 PM CDTTornado WatchSPC7 hr
May 2, 12:53 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 020556
SVRICT
KSC019-125-020700-
/O.NEW.KICT.SV.W.0072.080502T0556Z-080502T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 200 AM CDT.

* AT 1252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF
  ELGIN...OR 23 MILES SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 44
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BOLTON...CANEY...CHAUTAUQUA...ELGIN...ELK CITY...HALE...HAVANA...
  NIOTAZE...PERU...SEDAN...TYRO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3699 9648 3720 9647 3730 9598 3729 9597
      3730 9596 3733 9584 3698 9575
TIME...MOT...LOC 0556Z 246DEG 38KT 3692 9645

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 020605
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI MAY 2 2008

KSC019-125-020700-
/O.CON.KICT.SV.W.0072.000000T0000Z-080502T0700Z/
CHAUTAUQUA KS-MONTGOMERY KS-
106 AM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MONTGOMERY AND CHAUTAUQUA COUNTIES UNTIL 200 AM CDT...

AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF ELGIN TO 6 MILES SOUTHWEST OF ELGIN TO 21
MILES SOUTH OF ELGIN...MOVING NORTHEAST AT 44 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SEDAN BY 120 AM CDT.
  NEAR PERU BY 125 AM CDT.
  NEAR HAVANA BY 135 AM CDT.
  NEAR HALE BY 140 AM CDT.
  NEAR TYRO BY 150 AM CDT.

THE TOWNS OF NIOTAZE AND BOLTON ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS.

LAT...LON 3699 9648 3720 9647 3730 9598 3729 9597
      3730 9596 3733 9584 3698 9575
TIME...MOT...LOC 0606Z 246DEG 38KT 3711 9642 3698 9632
          3674 9635

$$

KRC
000 
WWUS53 KICT 020620
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI MAY 2 2008

KSC019-125-020700-
/O.CON.KICT.SV.W.0072.000000T0000Z-080502T0700Z/
CHAUTAUQUA KS-MONTGOMERY KS-
120 AM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MONTGOMERY AND EASTERN CHAUTAUQUA COUNTIES UNTIL 200 AM CDT...

AT 119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SEDAN TO PERU TO 14 MILES SOUTHEAST OF ELGIN...MOVING NORTHEAST
AT 44 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR PERU BY 125 AM CDT.
  NEAR HAVANA BY 135 AM CDT.
  NEAR CANEY BY 140 AM CDT.
  NEAR TYRO BY 145 AM CDT.

THE TOWN OF NIOTAZE IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS.

LAT...LON 3700 9635 3711 9630 3720 9634 3730 9598
      3729 9597 3733 9584 3699 9575 3698 9577
TIME...MOT...LOC 0620Z 246DEG 38KT 3720 9623 3707 9613
          3682 9616

$$

KRC
000 
WWUS53 KICT 020635
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT FRI MAY 2 2008

KSC019-125-020645-
/O.CAN.KICT.SV.W.0072.000000T0000Z-080502T0700Z/
CHAUTAUQUA KS-MONTGOMERY KS-
135 AM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY AND EASTERN
CHAUTAUQUA COUNTIES HAS BEEN CANCELLED...

AT 132 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS.

LAT...LON 3700 9635 3711 9630 3720 9634 3730 9598
      3729 9597 3733 9584 3699 9575 3698 9577
TIME...MOT...LOC 0635Z 246DEG 38KT 3723 9607 3710 9597
          3686 9600

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:05 AM CDT, 51 minutes earlier.

Area forecast discussion, May 2, 12:05 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT FRI MAY 2 2008

.UPDATE...

.SHORT TERM...
LINE OF STG-SVR TSRA 30SM WIDE CONTINUES TO MOVE E20MPH WHILE
INDIVIDUAL CELLS ARE SPRINTING NE30. AT 1145 PM CDT...THE LINE WAS
ORIENTED GENERALLY ALONG & JUST E OF THE KS TURNPIKE FROM CENTRAL
WABAUNSEE COUNTY IN NE KS...TO NEAR SOUTH HAVEN...TO ERN GARFIELD
COUNTY IN NC OK. REPAINTED POP/WX/QPF GRIDS TO REFLECT MOST RECENT
RADAR TRENDS AS WELL AS TEMPS & DEWPOINTS.

.AVIATION...
06Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
NO DOUBT PRIMARY FOCUS IS ON BEHAVIOR OF ABOVE-MENTIONED TSRA AS
COLD FRONT PUSHES E/SE ACROSS SE KS THE REST OF THE NIGHT. AS SUCH
KCNU TO BE WATCHED CLOSELY AS POTENTIAL FOR VSBYS OF 2-3SM (+TSRA)
CERTAINLY EXISTS THRU 12Z. SECOND CONCERN IS INCREASING NW WINDS
THATLL SPREAD E ACROSS C & SC KS FROM LATE THIS MORNING THROUGH
THIS EVENING. SUSTAINED SPEEDS OF 30-35KTS ARE LIKELY ACROSS THESE
AREAS FROM 15Z-03Z.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT THU MAY 1 2008/

DISCUSSION...

MAIN FORECAST CONCERN REVOLVES AROUND SEVERE CHANCES OVERNIGHT.

SYNOPSIS:
CURRENTLY HAVE A STRONG UPPER WAVE DIVING ACROSS SOUTHERN
CO/NORTHERN NM. VIS SATELLITE SHOWING SOME CU DEVELOPING OVER FAR
WESTERN KS AS THE LEADING EDGE OF COOLER MID LEVEL TEMPS START TO
OVERSPREAD THE AREA. AT THE SURFACE LOOSE DRY LINE IS SITUATED ALONG
A EMP TO WLD LINE WITH A SURFACE LOW OVER EASTERN NE AND ANOTHER ONE
TAKING SHAPE OVER THE OK PANHANDLE WHERE SURFACE PRESSURE FALLS HAVE
BEEN MAXIMIZED OVER THE LAST COUPLE OF HOURS.

TONIGHT:
DRYLINE IS EXPECTED TO SLOWLY WORK EAST THROUGH 00Z FRI AS STRONG
SOUTHERLY WINDS CONTINUE TO INCREASE MOISTURE ACROSS SE KS. IT LOOKS
LIKE THE RUC...GFS AND NAM ARE STILL OVERDOING THE SURFACE DEWPOINTS
ACROSS SE KS WITH MOST SHOWING BETWEEN 65-68 DEGREES...WITH 62-64
MORE REALISTIC. AS EXPECTED THE CAP IS CURRENTLY HOLDING STRONG BUT
WILL START TO ERODE QUICKLY AS THE COOLER MID LEVEL AIR OVERSPREADS
THE DRYLINE. MODELS ARE STILL BACKING THE SURFACE WINDS AROUND 00Z
AS PRESSURE FALLS CONTINUE TO INCREASE OVER THE HIGH PLAINS. THE
IMPORTANT QUESTION FOR THE FIRST PART OF THIS PERIOD IS WHETHER
THERE WILL BE ENOUGH CONVERGENCE ALONG THE FRONT/DRYLINE TO INITIATE
STORMS BEFORE DARK. CURRENT THINKING IS THAT AN HOUR EITHER SIDE
OF 00Z WOULD BE THE MOST LIKELY TIME FOR STORMS TO DEVELOP PRIOR TO
DARK. ONE DIFFERENCE WITH THE LATEST MODEL RUNS AND WHAT IS
OCCURRING...IS THAT THE SURFACE BOUNDARY IS ORIENTED MORE NE TO SW
WHICH MEANS THAT IT WILL BE EASIER TO GET CONVERGENCE ALONG THE
BOUNDARY SINCE BACKED WINDS WILL NOT BE NEEDED. OBVIOUSLY ANY STORMS
THAT FIRE BEFORE DARK WILL QUICKLY BECOME SEVERE.

MODELS CONTINUE TO BACK THE DRYLINE WEST AFTER 00Z AS THE SURFACE
LOW TRACKS INTO NORTH CENTRAL OK. IF STORMS DO NOT DEVELOP BEFORE
DARK...THEY WILL LIKELY DEVELOP AFTER 03Z AS THE SYNOPTIC BOUNDARY
CATCHES UP WITH THE DRYLINE WHICH WILL ALSO COINCIDES WITH THE
BETTER UPPER DYNAMICS GETTING INTO THE AREA. THE STORMS AFTER DARK
WILL BE MORE LINEAR IN NATURE BUT WILL STILL HAVE A GOOD CHANCE AT
PRODUCING LARGE HAIL AND DAMAGING WINDS.

FRI-SUN:
BY 18Z FRI THE UPPER LOW WILL BE LOCATED OVER SOUTH CENTRAL NE/NORTH
CENTRAL NE. THIS WILL PLACE MOST OF NORTHERN KS IN A PRIME AREA FOR
HIGH NW WINDS AND CURRENTLY HAVE HIGH CONFIDENCE THAT A WIND
ADVISORY WILL BE NEEDED FOR OUR CENTRAL KS COUNTIES FRI AFTERNOON.
HOWEVER AFTER COORDINATING WITH SURROUNDING OFFICES...FEEL IT WOULD
BE CONFUSING GOING WITH AN NPW NOW...CONSIDERING DDC HAS A WIND
ADVISORY OUT FOR EARLY THIS EVENING WITH ADDITIONAL HEADLINES LIKELY
OVERNIGHT. THEREFORE WILL BRIEF THE MIDNIGHT SHIFT ON THE SITUATION
AND LET THEM ISSUE. CONTINUED WITH SHOWERS OVER THE NORTHERN HALF OF
THE FORECAST AREA FOR FRI INTO FRI NIGHT GIVEN THE PROXIMITY TO THE
UPPER LOW. HOWEVER NOT EXPECTING ANYTHING TOO WIDESPREAD.

THE MAIN WEATHER STORY OVER THE WEEKEND WILL CONTINUE TO BE THE
UNSEASONABLY COOL MORNING TEMPERATURES WITH 30S LIKELY FOR THE
NORTHERN HALF OF THE FORECAST AREA FOR BOTH SAT AND SUN MORNING AS
THE UPPER WAVE PUSHES INTO THE OHIO VALLEY.

MON-THU:
DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST THROUGH THESE
PERIODS. BOTH ECMWF AND GFS CONTINUE TO ADVERTISE ANOTHER SHORTWAVE
TRACKING INTO THE DESERT SW ON MON AND INTO THE CENTRAL PLAINS FOR
WED INTO THU. THIS WILL ALLOW RETURN FLOW TO SETUP ACROSS THE PLAINS
FOR MON INTO TUE. THERE WILL LIKELY BE TWO MODES OF PRECIP CHANCES
THROUGH THESE PERIODS...ONE WITH THE INITIAL MOISTURE SURGE AND THE
OTHER WHEN THE UPPER DYNAMICS LIFT OUT. FOR NOW WILL NOT GET TOO
CUTE AND WILL INCREASE POPS SLOWLY FROM MON NIGHT INTO WED.

LAWSON

AVIATION...18Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POSITION
OF THE FRONT THIS EVENING AND WHERE THE BEST CHANCES OF CONVECTION
WILL TAKE PLACE. LATEST SURFACE ANALYSIS WAS SHOWING THE SURFACE
FLOW BEGINNING TO VEER OUT ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS AS THE FRONTAL BOUNDARY BEGINS TO STALL OUT ALONG AND EAST
OF THE I-35 CORRIDOR. THIS BOUNDARY MAY SERVE AS A FOCUS FOR AN
ISOLATED THUNDERSTORM OR TWO LATE THIS AFTERNOON...BUT IT APPEARS
LIKE THE BEST SHOT FOR THUNDERSTORMS WILL BE WHEN THE UPPER LEVEL
SUPPORT MOVES THROUGH THIS EVENING AND HELPS IGNITE THE FRONT
MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE TONIGHT.

WE ARE ALSO PLANNING ON ISSUING A WIND ADVISORY THIS AFTERNOON FOR
AREAS ALONG AND EAST OF THE KANSAS TURNPIKE.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  63  39  63 /  70  10  10  10
HUTCHINSON      46  61  38  63 /  50  20  20   0
NEWTON          49  63  38  62 /  70  10  20  10
ELDORADO        51  65  39  62 /  80  10  10  10
WINFIELD-KWLD   51  66  39  64 /  80  10  10  10
RUSSELL         40  56  35  60 /  30  40  30  10
GREAT BEND      41  56  36  63 /  30  30  20   0
SALINA          47  58  35  62 /  40  30  30  10
MCPHERSON       47  60  37  62 /  50  20  20  10
COFFEYVILLE     58  69  42  63 /  80  20  10  10
CHANUTE         56  67  41  59 /  80  20  20  10
IOLA            56  67  41  59 /  80  20  20  10
PARSONS-KPPF    57  69  42  61 /  80  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 1, 3:48 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT THU MAY 1 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE THAT AN ISOLATED THUNDERSTORM OR TWO MAY
DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. ANY STORM THAT DEVELOPS PRIOR TO
SUNSET WILL HAVE A HIGH PROBABILITY OF BECOMING SEVERE WITH LARGE
HAIL AND TORNADOES THE MAIN THREATS.

THUNDERSTORM CHANCES WILL INCREASE AFTER DARK AS A COLD FRONT
OVERTAKES THE RETREATING DRYLINE. THESE STORMS ARE EXPECTED TO
DEVELOP INTO A LINE AND AFFECT LOCATIONS GENERALLY SOUTHEAST OF THE
KANSAS TURNPIKE. THESE STORMS WILL ALSO HAVE A HIGH PROBABILITY OF
BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WEST TO NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS CENTRAL
KANSAS FRIDAY AFTERNOON INTO FRIDAY EVENING. A WIND ADVISORY MAY BE
REQUIRED.

THUNDERSTORM CHANCES WILL START TO INCREASE ACROSS THE AREA MONDAY
NIGHT THROUGH WEDNESDAY. ANY STORM THAT DEVELOPS THROUGH THIS TIME
FRAME WILL HAVE THE POTENTIAL TO BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT
FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/JMC/LAWSON

In the hours before

Local storm report, May 1, 11:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HEAVY RAIN       WELLINGTON              37.27N 97.40W
05/01/2008  M0.94 INCH       SUMNER             KS   CO-OP OBSERVER

            OCCURRED FROM 1105-1130 PM CDT.

&&

EPS
Local storm report, May 1, 11:49 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     FLOOD            NE POTWIN               37.94N 97.02W
05/01/2008                   BUTLER             KS   AMATEUR RADIO

            WATER OVER ROAD ON RIVER VALLEY ROAD NORTHEAST OF POTWIN.

&&

LFW
Special weather statement, May 2, 12:07 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI MAY 2 2008

KSZ069-070-093-094-098-020545-
BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-
1207 AM CDT FRI MAY 2 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHAUTAUQUA...COWLEY...ELK AND SOUTHERN
GREENWOOD COUNTIES...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF LATHAM TO 8 MILES EAST OF ARKANSAS CITY...AND MOVING
EAST AT 37 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS LINE OF
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 2, 12:17 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1217 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     6 N HAMILTON            38.07N 96.16W
05/02/2008                   GREENWOOD          KS   LAW ENFORCEMENT

            POWER POLES DOWN

&&

KRC
Local storm report, May 2, 12:20 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       MID CONTINENT AIRPORT   37.66N 97.44W
05/02/2008  M2.08 INCH       SEDGWICK           KS   OFFICIAL NWS OBS

&&

LFW
Special weather statement, May 2, 12:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT FRI MAY 2 2008

KSZ071-072-020615-
ALLEN-WOODSON-
1236 AM CDT FRI MAY 2 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN AND EASTERN WOODSON COUNTIES...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 2 MILES WEST OF YATES CENTER...AND
MOVING EAST AT 39 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:04 PM CDTTornado WarningICTWilson41 min
May 1, 7:08 PM CDTSevere Thunderstorm WarningICTElk, Wilson, Woodson37 min
May 1, 7:18 PM CDTSevere Thunderstorm WarningICTElk, Greenwood57 min
May 1, 7:22 PM CDTAreal Flood WarningICTElk, Greenwood, Wilson6 hr
May 1, 7:37 PM CDTTornado WarningICTWilson38 min
May 1, 7:45 PM CDTSevere Thunderstorm WarningICTWilson60 min
May 1, 7:53 PM CDTSevere Thunderstorm WarningICTAllen, Woodson52 min
May 1, 8:08 PM CDTTornado WarningICTAllen, Neosho52 min
May 1, 8:14 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson46 min
May 1, 8:41 PM CDTTornado WarningICTWilson34 min
May 1, 8:56 PM CDTTornado WarningICTNeosho34 min
May 1, 9:00 PM CDTSevere Thunderstorm WarningICTWilson45 min
May 1, 9:00 PM CDTTornado WarningICTAllen45 min
May 1, 9:07 PM CDTTornado WarningICTWilson38 min
May 1, 9:31 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson44 min
May 1, 9:38 PM CDTTornado WarningICTNeosho37 min
May 1, 9:43 PM CDTTornado WarningICTAllen32 min
May 1, 10:06 PM CDTSevere Thunderstorm WarningICTWoodson23 min
May 1, 10:15 PM CDTTornado WarningICTAllen30 min
May 1, 10:18 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick57 min
May 1, 10:19 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harper, Sedgwick, Sumner56 min
May 1, 10:50 PM CDTAreal Flood WarningICTAllen, Wilson, Woodson4 hr
May 1, 11:01 PM CDTAreal Flood WarningICTSedgwick2 hr
May 1, 11:05 PM CDTSevere Thunderstorm WarningICTChase55 min
May 1, 11:15 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Greenwood, Sedgwick, Sumner60 min
May 1, 11:19 PM CDTTornado WarningICTChase56 min
May 1, 11:49 PM CDTTornado WarningICTGreenwood41 min
May 1, 11:50 PM CDTAreal Flood WarningICTButler2 hr
May 2, 12:01 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson42 min
May 2, 12:39 AM CDTAreal Flood WarningICTAllen, Elk, Greenwood, Wilson, Woodson4 hr
May 2, 2:43 AM CDTAreal Flood WarningICTLabette, Neosho3 hr
May 2, 4:04 AM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Greenwood, Harper and 11 more18 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.